It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-24-2006, 02:45 PM   #1
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 872
SHMILY HB UserSHMILY HB User
Hope this might help someone

I don't remember reading about this on boards anywhere, but I may just have missed it. We often talk about not increasing your meds too much at one time, usually in increments of 25 mcg or less in 2 - 4 wk intervals according to how sensitive we are..................but the same thing is true if we decrease our meds, we shouldn't decrease a large amt. suddenly and shock our body.

What got me to thinking about this................a friend of mine's doctor took her off premarin after she had taken it for years. She didn't make the connection but in a few weeks she started feeling really bad with symptoms sort of like low thyroid, ......aches and pains, dizzy, tired, etc. She felt so bad she had to quit her job as a hairdresser. She said she felt like she was dying. She went back to the doctor and he knew right away what it was..........she was having withdrawal from the hormones. He said it was just like withdrawal from drugs. She asked him why he didn't ween her off of them. Of course, at the time he probably didn't know she was having such a hard time, but at the same time he should have known.

I got to thinking about this. Same senario....When I first started having such severe problems was when my dr. drastically cut my thyroid in half that I had been taking for 30 yrs. He took me off a t3/t4 combo and changed me to synthroid. I was having no symptoms or trouble at the time. He just noticed my tsh was .4 and thought I was overmedicated, even tho my free t's were in the top third of range, not over the range, and I have been through hell since 2 1/2 yrs. ago. I asked my thyroid doctor about this last week, and though I didn't agree with him or my other dr. that I was overmedicated, just because of my tsh. He did agree that I should have been brought down slowly with and given meds that contained t3, instead of the synthroid.

Anyway, I thought this might help someone since I had to learn the hard way.

 
Sponsors Lightbulb
   
Old 04-26-2006, 07:38 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 872
SHMILY HB UserSHMILY HB User
Re: Hope this might help someone

bump bump bump

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I'm losing hope that there's any hope for me. Giant_Squid Relationship Health 16 05-05-2010 04:02 PM
Is it a bad idea to hope at a time like this? ericthehuman Relationship Health 8 01-23-2009 09:57 PM
Hemorrhoidectomy hope RoadRunner0213 Bowel Disorders 131 12-10-2007 09:07 AM
Hope, where are you? jules3 Family & Friends of the Mentally Ill 80 09-06-2007 03:25 PM
If your depressed, try not to give up hope, things do get easier! stayinhidden89 Depression 3 05-30-2007 06:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!